Krause und Pachernegg
Verlag für Medizin und Wirtschaft
Artikel   Bilder   Volltext

Mobile Version
A-  |   A  |   A+
Werbung
 
Summary
Grisold W et al.  
Chemotherapy and Polyneuropathies

European Association of NeuroOncology Magazine 2012; 2 (1): 25-36

PDF    Summary    Figures   

Fig. 1: CIPN Fig. 2: Cisplatinum neuropathy Fig. 3: Nerve Roots



Keywords: ChemotherapieCNSneurotoxicityoncologypreventiontherapy

Peripheral neuropathies induced by chemotherapy (CIPN) are an increasingly frequent problem. Contrary to haematologic side effects, which can be treated with haematopoetic growth factors, neither prophylaxis nor specific treatment is available, and only symptomatic treatment can be offered. CIPN are predominantly sensory, duration-oftreatment- dependent neuropathies, which develop after a typical cumulative dose. Rarely motor, autonomic, or CNS involvement occurs. Typically, the appearance of CIPN is dose-dependent although in at least 2 drugs (oxaliplatin and taxanes) immediate effects can appear, caused by different mechanisms. The substances that most frequently cause CIPN are vinca alkaloids, taxanes, platin derivates, bortezomib, and thalidomide. Little is known about synergistic neurotoxicity caused by previously given chemotherapies, or concomitant chemotherapies. The role of pre-existent neuropathies on the development of a CIPN is generally assumed, but not clear. Neurologists are often called in as consultants for cancer patients suffering from CIPN and have to assess whether the neuropathy is likely to be caused by chemotherapy or other mechanisms, whether treatment needs to be modified or stopped due to CIPN, and what symptomatic treatment should be recommended. Possible new approaches for the management of CIPN could be genetic susceptibility, as there are some promising advances with vinca alkaloids and taxanes.
 
copyright © 2003–2017 Krause & Pachernegg GmbH | Sitemap | Impressum